MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION COMPELLA SURFACE; BED, AC-POWERED ADJUSTABLE HOSPITAL

BAXTER HEALTHCARE CORPORATION COMPELLA SURFACE; BED, AC-POWERED ADJUSTABLE HOSPITAL
Model Number P642AREN0100000
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 08/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient sustained an unstageable pressure ulcer in conjunction with a compella mattress.The patient stated when they ¿raised their head and knees they could feel the metal part of the bed.¿ the patient was found to have a new open area on the patient¿s buttocks.The nurse was unable to stage the wound due to ¿minimal slough noted.¿ additionally, the wound was measured at 2.2 cm x 1.5 cm x 0.1 cm (estimated).The patient was treated with medihoney and collagen application to the wound and covered with a dry protective dressing.The baxter service technician inspected the bed.The technician noted the bed¿s cpr valve was open, putting the bed into cpr mode and causing the mattress to deflate.The technician closed the cpr valve to resolve the issue, and the bed is functioning as designed.The cause of the event is likely due to the bed¿s cpr mode being engaged which did not allow the bed¿s mattress to reinflate (user error).When the cpr function is engaged/activated air is released from the bed¿s surface until the surface is completely deflated.The device instructions for use state the following when using the bed¿s cpr controls.¿to inflate the air surface after cpr 1.Turn the air surface cpr mechanism counterclockwise until it locks into position.2.On the air supply unit, press max inflate to quickly inflate the surface.3.After the surface is fully inflated, press max inflate again to toggle it off.¿ there was no malfunction of the bed, as the inspection found the bed to be functioning as designed upon disengaging the cpr mode to reinflate the surface.Prevention of this type of event is outlined in the device instructions for use.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, h6 and h11.H11: the device was evaluated on-site by a baxter technician.The device underwent functional testing and the cpr valve was found open.To fix this issue the cpr valve was closed.Additionally, according to the design of this device the expected life for the mattress is 5 years.The mattress associated with this complaint was more than 5 years old; therefore, the alleged deficiency is considered normal wear.A service history review was performed and revealed that the device has no previous service events; therefore, servicing did not cause or contribute to the reported event.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
COMPELLA SURFACE
Common Device Name
BED, AC-POWERED ADJUSTABLE HOSPITAL
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM MEXICO
ave.del telefono
no. 200 col. huinala
apodaca, nuevo leon 66640
MX   66640
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key22954436
Report Number3006697241-2025-00237
Device Sequence Number18256044
Product Code FNL
UDI-Device Identifier00887761996717
UDI-Public(01)00887761996717
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP642AREN0100000
Device Catalogue NumberP642AREN0100000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown